Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 4, 2009, 8:35 PM EDT for Pender County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2009, 8:35 PM EDT (00:35 UTC)
- Expired
- May 4, 2009, 9:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:00 PM EDT | TSTM WND DMG | 6 Sw Penderlea, NC | LARGE TREE BRANCHES 5-6 INCHES IN DIAMETER DOWN. NO DAMAGE TO HOUSE. HAD TO USE CHAINSAW TO REMOVE THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 7:39 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 050035
SVRILM
NCC141-050130-
/O.NEW.KILM.SV.W.0022.090505T0035Z-090505T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
835 PM EDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 20
MILES WEST OF PENDERLEA...OR 13 MILES EAST OF ELIZABETHTOWN...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PENDERLEA BY 910 PM...
WILLARD BY 915 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3467 7768 3453 7818 3451 7824 3452 7826
3456 7826 3467 7816 3470 7812 3473 7811
3473 7801 3472 7799 3471 7787 3473 7770
3468 7767
TIME...MOT...LOC 0036Z 248DEG 30KT 3458 7836
$$
TRA3 follow-up statements
000
WWUS52 KILM 050057
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
857 PM EDT MON MAY 4 2009
NCC141-050130-
/O.CON.KILM.SV.W.0022.000000T0000Z-090505T0130Z/
PENDER NC-
857 PM EDT MON MAY 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHWESTERN PENDER COUNTY...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PENDERLEA...OR 10 MILES SOUTHWEST OF WALLACE...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PENDERLEA BY 905 PM EDT...
WILLARD BY 910 PM EDT...
MAPLE HILL BY 930 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3467 7768 3453 7818 3451 7824 3452 7826
3456 7826 3467 7816 3470 7812 3473 7811
3473 7801 3472 7799 3471 7787 3473 7770
3468 7767
TIME...MOT...LOC 0057Z 248DEG 30KT 3466 7813
$$
TRA000
WWUS52 KILM 050114
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT MON MAY 4 2009
NCC141-050130-
/O.CON.KILM.SV.W.0022.000000T0000Z-090505T0130Z/
PENDER NC-
914 PM EDT MON MAY 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN PENDER COUNTY...
AT 912 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED ON DOPPLER RADAR
CAPABLE OF PRODUCING WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILLARD...OR 4 MILES SOUTH OF WALLACE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAPLE HILL BY 930 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3467 7768 3455 7812 3472 7808 3473 7801
3472 7799 3471 7787 3473 7770 3468 7767
TIME...MOT...LOC 0113Z 256DEG 27KT 3468 7800
$$
TRA000
WWUS52 KILM 050121
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
921 PM EDT MON MAY 4 2009
NCC141-050130-
/O.EXP.KILM.SV.W.0022.000000T0000Z-090505T0130Z/
PENDER NC-
921 PM EDT MON MAY 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PENDER COUNTY
WILL EXPIRE AT 930 PM EDT...
AT 920 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED. GUSTY WINDS AND BRIEFLY HEAVY RAINFALL IS STILL
POSSIBLE ACROSS THE NORTHERN EDGE OF PENDER COUNTY ALONG THE DUPLIN
COUNTY LINE THROUGH 945 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3467 7768 3455 7812 3472 7808 3473 7801
3472 7799 3471 7787 3473 7770 3468 7767
TIME...MOT...LOC 0120Z 256DEG 27KT 3469 7794
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:52 PM EDT, 43 minutes earlier.
Area forecast discussion, May 4, 7:52 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 752 PM EDT MON MAY 4 2009 .SYNOPSIS... A NEARLY STATIONARY FRONT WILL LINGER JUST TO THE NORTHWEST BRINGING RAIN CHANCES THROUGH TUESDAY. THE FRONT WILL WEAKEN AS WEAK HIGH PRESSURE EXTENDS INTO THE AREA FROM THE EAST FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 550 PM MONDAY...STRONG TO SEVERE CONVECTION WILL SPREAD INTO THE PEE DEE AREA OVER THE NEXT HOUR WITH LOCALLY HEAVY RAINFALL EXPECTED. WE HAVE RAMPED UP POPS INTO THE 80-100% RANGE FOR FLORENCE...DARLINGTON...DILLON AND LUMBERTON THROUGH ABOUT 9-10 PM TONIGHT. THIS ACTIVITY DEVELOPED ON A REMNANT VORTICITY CENTER FROM PRIOR STRONG CONVECTION ACROSS SOUTHERN GA/AL EARLIER THIS MORNING. HAIL APPEARS TO BE THE MOST LIKELY THREAT ALTHOUGH SOME WIND DAMAGE IS POSSIBLE WHERE STRONG CELLS COLLAPSE. ELSEWHERE...PERSISTENT CONVECTION HAS BEEN REFIRING ALONG THE SEABREEZE BOUNDARY IN THE CAPE FEAR AREA FOR HOURS NOW. STORM-TOTAL RAINFALL AMOUNTS UP TO 3.5 INCHES ARE ESTIMATED BY RADAR BUT THESE ARE LIKELY ABOUT 30% TOO HIGH FROM HAIL CONTAMINATION. A SHARP DELINEATION EXISTS ALONG THE SOUTHEAST SIDE OF THE SEABREEZE BOUNDARY WHERE STABLE MARINE AIR IS NOT ALLOWING CONVECTION TO DEVELOP. FOR THE REMAINDER OF THE OVERNIGHT CONVECTION IS EXPECTED TO BE MOST WIDESPREAD ACROSS THE INLAND COUNTIES WHERE THERE IS CURRENTLY TRAILING STORMS BEHIND THE CLUSTER IN CENTRAL SOUTH CAROLINA. ACTIVITY WILL BE MORE SPOTTY NEAR THE COAST WITH A MORE STABILIZING EFFECT PROVIDED BY THE MARINE AIRMASS SPREADING ONSHORE IN THE LOW LEVELS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...DEEP MOIST SOUTHWESTERLY FLOW WILL CONTINUE TO FEED INTO LOCAL AREA THROUGH THE SHORT TERM PERIOD. PCP WATER VALUES OVER 1.5 INCHES IN THE AFTN BOTH DAYS. LOOKS LIKE MOISTURE WILL DEFINITELY NOT BE LACKING AND THEREFORE POTENTIAL FOR SHWRS/TSTMS WILL EXIST. AS FOR FORCING MECHANISM...A WEAK SFC FRONTAL BOUNDARY WILL LINGER TO THE NORTH AND DISSIPATE BY LATE TUES AND DEPENDING ON EXACT LOCATION MAY HAVE SOME INFLUENCE ON LOCAL AREA...BUT MAIN FOCUS OF ANY CONVERGENCE WILL BE ALONG THE SEA BREEZE AS IT PUSHES INLAND AND ALONG THE PIEDMONT TROUGH. SREF SHOWING BEST CHC TUES AFTN TO OUR SW AND WITH STEERING FLOW OUT OF THE SW...LOCAL AREA SHOULD GET FAIRLY GOOD COVERAGE AT THAT TIME...EVEN THE COASTAL AREAS. FOR WED...MODELS SHOWING A LOW TRACKING FROM SW TO NE THROUGH THE DAY PROGRESSING TOWARD THE APPALACHIANS BY THE END OF THE DAY. GFS SHOWS THIS LOW A LITTLE FARTHER EAST...BUT OVERALL EXPECT MAIN FOCUS OF SHWR/TSTM ACTIVITY ASSOCIATED WITH THIS SYSTEM TO THE WEST OF LOCAL AREA. AS MENTIONED EARLIER MAIN FOCUS FOR LOCAL CWA SHOULD BE ALONG THE SEA BREEZE AND ALONG THE PIEDMONT TROUGH BOTH AFTERNOONS. TEMPS REMAINING FAIRLY STABLE OVER NEXT COUPLE OF DAYS UP NEAR 80 DURING THE DAY AND 60S AT NIGHT. CLOUD COVER AND PCP MAY KEEP TEMPS A BIT LOWER ESPECIALLY TUES AFTN. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 3 PM MONDAY...SURFACE BOUNDARY REMAINS STALLED WEST AND NORTH OF THE AREA THU AND FRI WITH BEST PRECIP CHANCES ASSOCIATED WITH THE BOUNDARY AND ALONG THE SEA BREEZE. HIGHEST PWATS ON FRI BUT SLIGHTLY HIGHER CAPE VALUES ON THU. WILL GO WITH LOW CHANCE POPS EACH DAY. COLD FRONT PUSHES ACROSS THE AREA STA INTO SUN WITH 00Z ECMWF SHOWING MORE MOISTURE ALONG THE FRONT THAN IN PREVIOUS RUNS. GFS HAS ALSO FOLLOWED THIS TREND AND IS NOW SHOWING AT LEAST SOME CHANCE OF PRECIP IN THE AFTERNOON. LATEST GUIDANCE HAS FRONT ARRIVING DURING PEAK HEATING...WHICH WOULD ALSO HELP PRECIP CHANCES. WILL BUMP POPS INTO LOW CHANCE RANGE FOR SAT AFTN/EVE AWAY FROM THE COAST. DRIER HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR SUN AND MON WITH FLAT 5H RIDGE TRYING TO BUILD IN FROM THE S. BOTH THE ECMWF/GFS HAD BEEN SHOWING A NICE 5H RIDGE BUILDING OVER THE AREA BUT HAVE BEEN BACKING OFF THIS WITH EACH SUBSEQUENT RUN. TEMPERATURES A FEW DEGREES ABOVE CLIMO WILL CONTINUE THROUGH THE PERIOD. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A SQUALL LINE WILL PUSH THROUGH KLBT AT THE TIME OF TAF ISSUANCE AND PEAK WINDS MAY OCCUR BEFORE THE TOP OF THE HOUR. IFR CONDITIONS ARE EXPECTED TO OCCUR QUICKLY WITH THE TSTM AND MVFR CONDITIONS WILL SLOWLY GIVE WAY TO VFR BY 01 TO 02 UTC. CONVECTION DOES NOT APPEAR TO BE A THREAT AT THE COASTAL TAF SITES AND KFLO HAS BEEN WORKED OVER ALREADY TODAY. SO EXPECT VFR CONDITIONS TO RETURN BY THE TOP OF THE HOUR AT KFLO AND REMAIN AT THE COASTAL TAF SITES. WITH LIGHT WINDS MAY SEE SOME MVFR CONDITIONS FOR VSBY AT KFLO AND KLBT ON THE RAINFALL RECEIVED FROM SQUALL LINE. WITH FRONTAL BOUNDARY CLOSER TO THE TAF SITES HAVE ADDED A MENTION OF CB IN THE TAFS FOR TUESDAY BUT A SHORT PERIOD OF IFR COULD BE EXPECTED IF THUNDERSTORM DEVELOPS OR ADVECTS ACROSS TERMINAL SITE. EXTENDED OUTLOOK THROUGH FRIDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH AFTERNOON THROUGH FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 550 PM MONDAY...WAVEWATCH GUIDANCE CONTINUES TO HAVE PROBLEMS WITH THE COOL BOUNDARY LAYER OVER THE OCEAN SURFACE PREVENTING MIXING OF THE WINDS DOWN TO GENERATED WAVES. AFTER KNOCKING ABOUT 20-30% OFF THE WAVEWATCH FORECAST AND BLENDING THIS WITH THE LOCAL WIND-2-WAVE TOOL OUTPUT WE GET 4-5 FT SEAS FOR THE REMAINDER OF THE EVENING HOURS...EXCEPT 3 FT NEAR SHORE SOUTH OF MYRTLE BEACH. SEAS WILL BEGIN TO DIMINISH ALONG WITH WIND SPEEDS LATE TONIGHT WITH A WEAKER GRADIENT IN THE LEE OF THE CONVECTIVE CLUSTERS INLAND. THE BEST CHANCE OF SEEING SHOWER OR THUNDERSTORM ACTIVITY OVER THE COASTAL WATERS TONIGHT WILL BE NORTH OF CAPE FEAR...ALTHOUGH ACTIVITY CANNOT BE RULED OUT ANYWHERE WITH MULTIPLE UPPER-LEVEL DISTURBANCES TRAVERSING THE AREA. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 3 PM MONDAY...PERSISTENT SOUTHERLY WINDS WILL CONTINUE...MAINTAINING A RANGE OF 15-20 KNOTS...DIMINISHING TO NEAR 15 KNOTS BY LATE TUESDAY AND EARLY WEDNESDAY. SEAS WILL BASICALLY REMAIN IN THE 3 TO 5 FT RANGE. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM MONDAY...PROLONGED PERIOD OF SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS IS ANTICIPATED DURING THE PERIOD. SPEEDS WILL INCREASE FRI NIGHT INTO SAT AS COLD FRONT APPROACHES FROM THE NW AND GRADIENT TIGHTENS UP. EXTENDED PERIOD OF FAVORABLE FETCH WILL ALREADY HAVE SEAS NEAR SCA THRESHOLDS ON FRI WITH EXPECTED INCREASE IN SPEED LIKELY TO PUSH SEAS ABOVE 6 FT BY SAT MORNING. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...RGZ NEAR TERM...TRA SHORT TERM...RGZ LONG TERM...III AVIATION...HAWKINS
Hazardous weather outlook, May 4, 7:42 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 742 PM EDT MON MAY 4 2009 NCZ087-096-097-099>101-SCZ024-032>034-039-046-052345- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-FLORENCE- MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 742 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 243 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ017-023-052345- MARLBORO-DARLINGTON- 742 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-052345- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 742 PM EDT MON MAY 4 2009 ...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 9
In the hours before
Local storm report, May 4, 7:15 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
715 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST MARION 34.18N 79.40W
05/04/2009 M69 MPH MARION SC AWOS
MARION COUNTY AIRPORT...KMAO...REPORTED 69 MPH WIND GUST
AT 711PM.
&&
HAWKINSSpecial weather statement, May 4, 7:40 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 740 PM EDT MON MAY 4 2009 NCZ096-050030- BLADEN- 740 PM EDT MON MAY 4 2009 ...LINE OF SEVERE THUNDERSTORMS APPROACHING BLADEN COUNTY.... AT 740 PM...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM NEAR RAEMON TO JUST SOUTH OF FAIR BLUFF...AND THIS LINE WAS MOVING TO THE NORTHEAST AT 30 MPH. AT THIS SPEED THESE THUNDERSTORMS WILL REACH THE SOUTHWESTERN PORTIONS OF BLADEN COUNTY BY 745 PM AND THE CITY OF ELIZABETHTOWN BY 805 PM. THE LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 1 INCH HAIL AND WINDS NEAR 70 MPH IN THE PAST HOUR. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN... ABBOTTSBURG...AMMON...BLADENBORO...CARVERS...COUNCIL. ..DUART...ELKTON... HICKORY GROVE AND JEROME. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. HAWKINS
Local storm report, May 4, 8:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL CLARKTON 34.49N 78.65W
05/04/2009 E0.88 INCH BLADEN NC AMATEUR RADIO
&&
HAWKINSSpecial weather statement, May 4, 8:24 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 824 PM EDT MON MAY 4 2009 SCZ023-032-050110- DARLINGTON-FLORENCE- 824 PM EDT MON MAY 4 2009 ...ANOTHER ROUND OF STRONG THUNDERSTORMS MOVING INTO DARLINGTON AND FLORENCE COUNTIES... AT 823 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF CARTERSVILLE...OR 15 MILES SOUTHEAST OF BISHOPVILLE....MOVING NORTHEAST AT 40 TO 50 MPH. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS UP TO 30 TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING. HEAVY RAINFALL IS ALSO EXPECTED WITH THESE STORMS. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE DARLINGTON...FLORENCE... HARTSVILLE...LAKE CITY...AUBURN...CARTERSVILLE...DOVESVILLE... EFFINGHAM...EVERGREEN...FLOYD...FRIENDFIELD AND HANNAH. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. TRA
Special weather statement, May 4, 8:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 833 PM EDT MON MAY 4 2009 SCZ046-050130- GEORGETOWN- 833 PM EDT MON MAY 4 2009 ...A STRONG THUNDERSTORM OVER SOUTHERN GEORGETOWN COUNTY... AT 832 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHEAST OF LAMBERT...OR 13 MILES NORTH OF MCCLELLANVILLE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...MURRELLS INLET...GRAVES...JACKSON...LITCHFIELD BEACH...NORTH SANTEE... PLANTERSVILLE...SAMPIT AND PAWLEYS ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. III
Local storm report, May 4, 8:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
835 PM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 2 SW LATTA 34.32N 79.46W
05/04/2009 DILLON SC LAW ENFORCEMENT
TREES DOWN ON GUM SWAMP ROAD.
0710 PM TSTM WND DMG DILLON 34.42N 79.37W
05/04/2009 DILLON SC EMERGENCY MNGR
TREES DOWN IN THE CITY OF DILLON.
0708 PM TSTM WND DMG FORK 34.28N 79.27W
05/04/2009 DILLON SC EMERGENCY MNGR
TREES DOWN IN THE FORK AREA.
&&
HAWKINSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:13 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 101 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.